Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Is it normal to experience palpitations, chest discomfort and nausea post gallbladder removal?

DOCTOR OF THE MONTH - Apr 2014
Apr 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2004
Answered : 6350 Questions
Question
I had my gallbladder removed 12/9/13. No complications, home within 5 hours and little pain! Leading up to it I was sick for three months with: headaches, fatigue, palpitations, chest discomfort, extreme nausea, malaise, slightly elevated white cell count, low grade fever on and off, etc. CT & MRI of brain normal, blood work normal (accept WBC), ECG normal, echocardiogram normal, ultrasound of liver and gallbladder normal, but Hyda Scan showed less than 10% function and full of sludge. I am still (12/14/13) experiencing palpitations, adrenaline rush feelings and headaches. Is this normal? Do you think this will all subside over time?
Posted Sat, 4 Jan 2014 in General Health
 
 
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Not normal to have symptoms 3 months after surgery Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX It is not normal to have these symptoms three months after surgery. Your WBC count is also elevated.There may be some source of infection.It need to be investigated. You may have some cardiac problem also.Your cardiovascular status need to be examined.Investigations like Lipid profile,Thyroid profile should be done.Palpitations are generally due to simple reasons.If there is associated arrhythmia then it should be the cause of concern. You should consult cardiologist to exclude cardiac causes. You should also consult your operating surgeon. Proper treatment can be done after clinical examination and investigation reports. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Is it normal to experience palpitations, chest discomfort and nausea post gallbladder removal? 13 minutes later
Dear Dr. Bhushan: I am only 5 days post op (not 3 months). Is your opinion still the same? In addition, I've had cardiac and blood tests as stated above and they were all normal. My white cell count was back to normal before I had the surgery after 3 weeks of antibiotics. I'm scheduled to see the surgeon on 12/20/13 for follow up. Question: Is it normal to have palpitations and headaches 5 days post op?
 
 
Answered by Dr. Indu Kumar 10 hours later
Brief Answer: You will be alright with time. Detailed Answer: Hello XXXX Thanks for writing back Sorry for the wrong interpretation regarding date.In our country conventionally day is mentioned first then month and year is written at last.This has caused confusion. Any way,you need not be be panicky.You will be alright with time.These are common post-op complications. It is good that WBC count is back to normal. You must go for follow up. You need not to be worried about palpitation.It will subside.Your investigations are normal. For headache you can take tablet Paracetamol 500 mg SOS. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Is it normal to experience palpitations, chest discomfort and nausea post gallbladder removal? 1 hour later
Thank you kindly for your reply. I think I was just discouraged as I've suffered for 3 months, most days not even being able to get out of bed, and feeling some of the same symptoms post op made me nervous. I guess I was expecting a magical cure all once my gallbladder was gone and just need to realize it won't happen overnight. I awoke to palpitations this morning but as soon as I got up they subsided and so far I have no headache. Hopefully today will be a better day! Thank you.
 
 
Answered by Dr. Indu Kumar 9 minutes later
Brief Answer: It will take 4-5 days for complete recovery. Detailed Answer: Hello XXXX Thanks for writing back Don't worry at all.You will be alright.Don't be anxious and try to be relaxed. It will take 4-5 days for complete recovery. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Is it normal to experience palpitations, chest discomfort and nausea post gallbladder removal? 7 hours later
Do you mean 4-5 additional days for complete recovery since I'm already 6 days post op? If so, that won't be too bad. I had another spell of palpitations this afternoon that lasted about 20 minutes. Other than that - I actually feel good and have not had to take anything at all for pain today! Thanks for your response!
 
 
Answered by Dr. Indu Kumar 11 hours later
Brief Answer: Recovery time varies with patient to patient. Detailed Answer: Hello XXXX Thanks for writing back Yes, you should give some more time. Recovery time varies with patient to patient. At present you can take antianxiety drugs like Tablet Alprazolam 0.5 mg after consultation with your doctor. It will calm you and will also help in palpitation. You should start taking normal diet in small amount and if there is headache you can take paracetamol tablet. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor